MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833310
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that they had an employee exposure with a needle stick.The nurse was giving an agitated patient an im injection.When she went to engage the safety lock on the syringe, the needle flew off the syringe and into the bed.The nursing assistant tried to reposition the patient so he wouldn¿t get stuck with the needle and ended up getting stuck herself.They are not sure if there is an issue with the lot or anything related to the product itself.It is possible that the nurse used a red blunt tip to draw up the medication and then screwed the 23g needle back on for injection.If so, the needle may not have been screwed on tight enough, which might be the reason it came off of the syringe.Additional information provided by the customer on june 09, 2021 stated that the entire needle luer hub assembly detached from the syringe barrel.The nurse had used her thumb to activate the safety shield.She did not use a red blunt tip, she drew up the medication with the 23g needle itself.The customer further stated that they cannot share any information regarding any medical intervention, testing, or the current status of the nursing assistant without the consent of the involved parties.
 
Additional Manufacturer Narrative
A device history record (dhr) for the reported lot did not indicate any exception that could lead to the reported incident.A product analysis was unable to be completed as to date no samples have been provided.A photograph was submitted with this complaint however the reported condition could not be confirmed solely on the photograph as the product could not be identified in the photo.Precluding any further information or evidence there is not enough information at this time to determine with any confidence what likely caused the reported issue; therefore, the root cause is undetermined.If additional information or evidence becomes available, the complaint will be reopened and the root cause reassessed.Based on the information available and the investigation findings, a formal investigation is not deemed necessary at this time.The reported condition could not confirm a manufacturing deficiency.If additional information is received warranting further analysis, the investigation may be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN 3ML SFTY COMBO 23X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11982163
Report Number1017768-2021-00950
Device Sequence Number3425815
Product Code FMI
UDI-Device Identifier10884521005815
UDI-Public10884521005815
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833310
Device Catalogue Number8881833310
Device Lot Number108843
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date09/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;